Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 87, NWS New Orleans, LA

June 1, 2001Plaquemines Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 1, 2001, 4:40 AM CDT for Plaquemines Parish, Louisiana. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2001, 4:40 AM CDT (09:40 UTC)
Expired
Jun 1, 2001, 5:45 AM CDT
In force
65 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Plaquemines Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2001-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2001-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 010942
SVRNEW

LAC075-011045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
440 AM CDT FRI JUN 1 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOWER PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA

* UNTIL 545 AM CDT

* AT 4 33 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 12 MILES WEST OF BOOTHVILLE MOVING EAST AT 20 
MPH.

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 2916 8948 2898 8949 2890 8883 2917 8881

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:40 AM CDT, 1 hour earlier.

Area forecast discussion, Jun 1, 3:40 AM CDT, 1 hour before
AREA FORECAST DISCUSSION...CORRECTED WORDING
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
340 AM CDT FRI JUN 1 2001

CURRENTLY WORKING SOME STRONG TO SEVERE COASTAL CONVECTION SO WILL
BE BRIEF. UPPER LEVEL LARGE AMPLITUDE/LOW ANOMALY TROUGH EXTENDING
ALONG THE MISSISSIPPI VALLEY WITH SOME RESIDUAL ENERGY HOLDING BACK
OVER THE GREAT BEND REGION OF S TEXAS. SURFACE FRONT STATIONARY
ACROSS THE SHREVEPORT AREA WITH QUITE A BIT OF MOISTURE ON THE
RETURN SIDE OF THE WEAK SURFACE HIGH OVER THE TULSA OK AREA. WITH
HEIGHT RISES EXPECTED AFTER 18Z ACROSS OUR CWA...BEST CHANCES FOR
LINGERING RAINFALL WILL BE THIS MORNING IN RESPONSE TO MID- AND
UPPER LEVEL TROUGH PASSAGE.

BELIEVE WILL HAVE TO ADDRESS STRONG TO POSSIBLY SEVERE THREAT FOR
HARRISON AND HANCOCK COUNTY MISSISSIPPI IN THE HAZARDOUS WEATHER
OUTLOOK AS ANY DEVELOPMENT WILL TAKE PLACE IN DRY AIR
ALOFT...CREATING A DOWNBURST SITUATION. ALSO...WATERSPOUT CONCERN IN
COASTAL WATERS.

BEYOND TODAY...OPT TO GO DRY FOR THE WEEKEND WITH NORTHWEST FLOW
SOMEWHAT BENIGN THROUGH SUNDAY. WILL MAINTAIN CURRENT EXTENDED TREND
FROM MONDAY THROUGH THURSDAY.

MCB 87/65/90/68 2000       BTR 87/69/90/70 2000
MSY 87/70/90/73 3000       GPT 87/70/88/74 4000

.NEW...NONE
LA...NONE.
MS...NONE.
24

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:21 AM CDTSevere Thunderstorm WarningLIXLafourche, Terrebonne54 min
Jun 1, 3:21 AM CDTSevere Thunderstorm WarningLIXJefferson54 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.